Ask a doctor

Numbness After Restylane Injection

I had Restalyn injections 4 days ago. The Infraorbital nerve was affected on the left side of my face. Immediatley after the injection my face became numb from the upper lip up to my mid cheek area including the left side of the nose.

It has been 4 days since the injection and not even the slightest resolution. My doctor is considering dissolving the product to free up the nrve. Is there a chance the feeling may never come back in my face?

Doctor Answers (2)

Numbness of the Cheek Following Restylane Injections

+1

Hi Ar,

Sorry to hear about your complication from your Restylane injection.

Most likely the needle traumatized your nerve, and over time as the nerve recovers your feeling should come back to normal. The time period for the recovery depends upon the extent of trauma to the nerve. I doubt that the product is exerting so much pressure on the nerve to cause your symptoms. Your injecting physician is best suited to know where the Restylane was placed, and how much was placed.

Another consideration would be a dose of steroid to help decrease swelling and inflammation around the nerve.

Good luck and I hope that your symptoms resolve rapidly.

Dr. P

Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Facial Numbness after Restylane injection

+1

It sounds like some of the product may have found it's way into the infra-orbital foramen, which is just below the eye. The infra-orbital nerve exits there and provides sensation to the exact areas you have described as being numb. I would recommend massaging the area and immediate injection with Hyaluronidase to dissolve the product. A short course of prednisone(steroids) may also ease some of the swelling around the nerve. These will usually resolve if treated quickly and appropriately, but it may take up to a year in some cases. Get in to see your physician ASAP! Hope this was helpful and let us know how it turns out.

Dr D.

Atlanta Facial Plastic Surgeon
4.5 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.